MAUDE Adverse Event Report: 3M HEALTH CARE 3M MICROPORE SURGICAL TAPE; TAPE AND BANDAGE, ADHESIVE

3M HEALTH CARE 3M MICROPORE SURGICAL TAPE; TAPE AND BANDAGE, ADHESIVE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Skin Inflammation/ Irritation (4545)
Date of Event 06/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: a sample has been returned and a lot number was provided; analysis is ongoing.End of report.
 
Event or Problem Description
Skin rash with redness and itchiness on the right breast five days post-op at the application site of 3m¿ micropore¿ surgical tape, 1530-1 to cover a surgical incision.The patient came into the office early due to the rash, described as textured and raised along the horizontal incision site and around 1-inch beyond the site.A medrol® dosepak¿ and temovate® (clobetasol propionate topical) were prescribed for what was described as minor symptoms.The office has not heard back from the patient since.The reporter informed that they have used this tape product for several years without issue.The reporter felt that the newer boxes of tape had a strong glue/chemical odor whereas older boxes with a black side did not.
 
Additional Manufacturer Narrative
H10: a sample was returned for analysis and a lot number was provided.No issues were identified in the production history or with the sample returned.It is not possible to definitively determine the root cause.3m will continue to monitor.End of report.

Brand Name
3M MICROPORE SURGICAL TAPE
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
Manufacturer (Section G)
3M DEUTSCHLAND GMBH WERK KAMEN
edisonstrasse 6
59174 kamen
kamen, deu,
GM  
Manufacturer Contact
nadia battah
3m center, building 275-5w-06
2510 conway ave
st. paul, MN 55144-1000
6514612670
MDR Report Key17411043
Report Number2110898-2023-00069
Device Sequence Number7135330
Product Code KGX
UDI-Device Identifier04064035099688
UDI-Public04064035099688
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/22/2025
Device Model NumberN/A
Device Catalogue Number1530-1
Device Lot Number105126291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer07/05/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale